sexologist-icon

Period problems

Hi lately my daughter's period will start off with spotting and stay light for about a week then get heavier for 3-4 days. Is there something to worry about or is this quite common and things will get back to normal for her? Any advice on would be appreciated.
views-icons 144 Views Mail QnA Whatsapp QnA v

Like the answers? Chat privately for 24 hours with the doctor of your choice

doctor profile image
Dr. Hema Jajoo
Gynecologist 29 yrs exp Indore

Free 3 day follow up

Chat Now

₹400 for 24 hrs

At her age, she should show to a Gynecologist n get her sonography to see if every thing is fine with uterus. Is there any other complaints associated with?
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Disha Sridhar
Obstetrician 13 yrs exp Bangalore
It's a sign of progesterone deficiency and estrogen dominance. Definitely not a healthy pattern. How old is your daughter? If she is pubertal age group then it may settle down. If it persists, it should be examined. Regards Dr.Disha
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Parag Patil
Obstetrician 23 yrs exp Raigad
Menses occur due to periodic shedding of the lining of the uterus. Normally this lining which is weak in the early part of the cycle, gets changed after ovulation and thus when it is shed, it comes off in few days, and the flow is definite, 5-7 days max During puberty the girls have anovulatory menstrual cycles, where in the lining of the uterus remains "unchanged" due to the absence of ovulation...... As a result the lining of the uterus is "weak" and it can shed not as a whole but in bits and pieces. so what your daughter is suffering is called "pre menstrual spotting" and it is expressed as light menses and when the real menses start, the flow increases. Its quite common. But finally her days of bleeding are increased. This transition from anovulatory to ovulatory cycles happens on its own, and there are NO medicines for it. If she needs to use pad for longer number of days, then you can stop the pre menstrual spotting by taking medicines. For this you have to visit a Gynecologist , get some hormone evaluation done e.g. Thyroid function test and others, and a ultrasound scan.
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Maulik Shah
General Physician 10 yrs exp Ahmedabad
this condition is quit common in puberty age group so dont worry it will settle down with the time. if u feel more problem consult ur gynec & do pelvic sonography
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO